Skip to content
Multifocal atrial tachycardia
avatar
theinzanas posted:
I recently had an ablation done for some issues I was having with SVT. My cardiologist originally thought is was a standard AVNRT and the ablation would solve my issues. The ablation went as well as possible but it turned out I did not have AVRT but Multifocal atrial tachycardia. The electrophysiologist ablated the spots and felt it was sucessful. Here's where things get strange...after the 6 hrs of laying flat I got up to ggo to the restroom and felt very winded and had a slight burning feeling in my chest as if I was catching a cold. As the next day progressed they kept and then started having a sharp pain in the right side of my chest. After visits from numerous doctors is was decided to have a CAT scan. Wati for it....the CAT scan revealed a bilateral pulmonary embolism!!!! WHAT, needless to say that was scary. On the mend now but the question is what came first the chicken or the egg, did I have the clots prior to the procedure or where the clots caused by the procedure. Most doctors are aligning with clots were there prior to procedure because the type of SVT I had is common in people with PE's. However I don't remember having breathing issues and had no pain until after the procedure. Had anyone else had this happen to them? Have you gotten a PE after an ablation. Need answers because I really don't want to be on blood thinners for life. Thanks for your help!!
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"What came first / did I have the clots prior to the procedure or where the clots caused by the procedure?"

There's no way to truly tell/know for sure here.

In mentioning AVRT, even though you did not have it -
.
Randomly-selected site info

Acute massive pulmonary embolism after radiofrequency catheter ablation: A rare complication after a common procedure

Abstract

A 41-year-old man received an electrophysiological study (EPS) and radiofrequency catheter ablation (RFCA) for atrioventricular reentrant tachycardia (AVRT) in our hospital. Massive pulmonary embolism (PE) with hypotension developed 9 hours after these procedures......

http://www.sciencedirect.com/science/article/pii/S1726490112001372

Best of luck down the road of life.

Take care,

CardioStar*

WebMD member (since 8/99)

-

-

It's your future......be there.

.

WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.
 
avatar
theinzanas replied to cardiostarusa1's response:
Thank you this is most helpful. While 2 of my doctors are leaning toward PE prior to ablation with no known cause my pulmonologist is leaning towards having PE prior to ablation but may have been "provoked" thereby not requiring a lifetime of blood thinners. My 3 months on xarelto will come in July and it will be at that time I will have to decide to continue or not. I will not worry until July but it is a looming thought!
 
avatar
cardiostarusa1 replied to theinzanas's response:
You're welcome.

Take good care,

CardioStar*
 
avatar
cardiostarusa1 replied to cardiostarusa1's response:
P.S.

While obviously no one wants to be on an anticoagulant (so-called "blood thinner"), at least with Xarelto, as reported, there are no routine coagulation monitoring tests necessary and no dietary restrictions.

CardioStar*


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Omega 3 (Harp Seal Oil): One of the Best Supplement for Heart Diseases
Omega 3 is a must for Heart Disease, especially Harp Seal Oil Omega3. More Info(Harp Seal Oil vs. Fish Oil) I prefer canadian products ... More
Was this Helpful?
3 of 3 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center